PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Diophantine approximation and primitive prime divisors in random iterations

Volume 211 / 2023

Ruofan Li Acta Arithmetica 211 (2023), 369-387 MSC: Primary 37P05; Secondary 11J68, 37P30. DOI: 10.4064/aa230303-12-8 Published online: 14 November 2023


We show that, under some mild conditions, the orbit of an algebraic number under random iterations cannot approach another algebraic number very fast. As an application of this result, we prove that, in certain cases, all but finitely many terms in such an orbit have a primitive prime divisor, in the sense that it does not divide any prior terms.


  • Ruofan LiDepartment of Mathematics
    Jinan University
    Guangzhou, 510632, P.R. China

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image